Alert archive / Nebraska / Flash Flood Warnings in 1999
Flash Flood Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Aug 10, 1999, 10:40 PM MDT for Keith County, Perkins County, Nebraska. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1999, 10:40 PM MDT (04:40 UTC)
- Expired
- Aug 11, 1999, 6:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
Counties Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.7 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1568 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 110439 FFWLBF NEC101-135-111200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 1140 PM CDT (1040 PM MDT) TUE AUG 10 1999 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN KEITH COUNTY IN SOUTHWESTERN NEBRASKA PERKINS COUNTY IN SOUTHWESTERN NEBRASKA * UNTIL 6 AM MDT (7 AM CDT) * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A VERY HEAVY RAINFALL HAS OCCURRED ACROSS SOUTHERN KEITH COUNTY AND PARTS OF PERKINS COUNTY. 4 TO 5 INCHES OF RAIN WAS MEASURED SOUTH OF INTERSTATE 80 NEAR EXIT 133 EAST OF OGALLALA. THIS HEAVY RAINFALL AREA EXTENDS SOUTH ALONG AND EAST OF HIGHWAY 61 ACROSS PERKINS COUNTY TO SOUTH OF MADRID AND GRANT. MANY FARM ROADS ARE FLOODED OR WASHED OUT. * USE EXTREME CAUTION TRAVELING OVERNIGHT IN RURAL AREAS. MANY ROADS IN THE HEAVY RAINFALL AREA ARE IMPASSABLE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGER OF FLOODING. COLE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 1:55 PM MDT, 8 hours 45 minutes earlier.
Area forecast discussion, Aug 10, 1:55 PM MDT, 8 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT TUE AUG 10 1999 WEAK SHORTWAVE AND DIFFLUENT UPPER LEVEL FLOW PRODUCED CLOUDS AND SHOWERS FROM NORTHEAST CO INTO SOUTHERN PANHANDLE THIS MORNING AND AREA HAS INTENSIFIED INTO SCATTERED TSRA INTO FAR SW CWFA EARLY THIS AFTERNOON. STRONGER SHORTWAVE EVIDENT ON WV IMAGERY AND LIGHTNING DATA FURTHER UPSTREAM MOVING OUT OF NEW MEXICO INTO COLORADO. THIS FEATURE SHOULD COMBINE WITH INCREASING LOW LEVEL JET TO PRODUCE WIDESPREAD THUNDERSTORMS ACROSS SOUTHWEST AND WEST CENTRAL NEBRASKA TONIGHT. AVN AND NGM HAVE BETTER HANDLE ON THESE SHORTWAVES COMPARED TO ETA LOOKING AT SATELLITE DATA AT 18Z. ALL MODELS CONTINUE TO HAVE SHORTWAVES IN SW FLOW ALOFT EJECTING N-NE INTO MOISTURE PLUME THAT EXTENDS NWD FROM OLD MEXICO INTO NORTHERN CO. MAIN H5 TROUGH OVER CA GRADUALLY WEAKENS AND MOVES NE THROUGH NEB ON THURSDAY. ETA IS FASTEST WITH PROGRESSION OF THIS FEATURE...BUT ALSO WEAKEST. AT SURFACE...ETA ALSO IS FASTER WITH ASSOCIATED LOW ACROSS S DAKOTA INTO MN BY THURSDAY AM...WHILE NGM/ETA HOLD IT BACK IN EASTERN SOUTH DAKOTA. WILL GENERALLY FOLLOW BLEND OF AVN/NGM...LEANING TOWARD HIGHER FAN POPS FOR THUNDERSTORM CHANCES TONIGHT THROUGH WEDNESDAY NIGHT. WILL HAVE TO HAVE SCATTERED WORDING FOR ONGOING CONVECTION AT ISSUANCE IN SW AND FAR W ZONES...OTHERWISE...PLANNED ON LIKELY POPS FOR S HALF TONIGHT WHEN BEST MID LEVEL Q-VECTOR CONVERGENCE AND 850 MB MOISTURE FLUX CONVERGENCE MOVES OVER REGION. MOS LOW TEMPERATURES LOOK ACCEPTABLE. ON WEDNESDAY...BEST INSTABILITY SHIFTS MAINLY EAST AND S OF FORECAST AREA...BUT FORCING AHEAD OF MAIN SHORTWAVE WILL BE ENOUGH TO WARRANT ISOLATED TO LOW SCATTERED POPS. TEMPERATURES WILL BE SIMILAR TO TODAY AND WILL STAY CLOSE TO GUIDANCE. WILL INCLUDE LOW POPS IN NORTH FOR EARLY THURSDAY AS SHORTWAVE MOVES THROUGH SD...BUT KEEP DRY FORECAST FURTHER SOUTH. SHOULD BE SLIGHTLY COOLER TEMPS WITH WEAK CAA BEHIND SURFACE TROUGH AND GUIDANCE VALUES ABOUT 5 DEG BELOW WEDNESDAY ACCEPTABLE. IN EXTENDED...FLAT UPPER LEVEL RIDGE REBOUNDS FOR FRIDAY AND SATURDAY. FLOW BECOMES FASTER AND MORE ZONAL BY SUNDAY WITH LEE TROUGHING POSSIBLY PRODUCING SOME PCPN...BUT BULK OF UPPER LEVEL ENERGY SHOULD STAY TO NORTH AND WILL LEAVE OUT MENTION OF PCPN FOR NOW. .LBF...NONE SHEETS
In the hours before
Local storm report, Aug 10, 7:04 PM MDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
804 PM CDT TUE AUG 10 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 6 SSE ROSCOE NE 1.75 INCH HAIL
08/10/99 KEITH
DPLocal storm report, Aug 10, 7:04 PM MDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
804 PM CDT TUE AUG 10 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM 6 SSE ROSCOE NE 1.75 INCH HAIL
08/10/99 KEITH
DPSpecial weather statement, Aug 10, 8:37 PM MDT, 2 hours 3 minutes before
NEZ057>059-069>071-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 937 PM CDT TUE AUG 10 1999 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR KEITH COUNTY... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR KEITH COUNTY. A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 2 AM CDT (1 AM MDT) FOR CHASE...HAYES...PERKINS...FRONTIER AND LINCOLN COUNTIES. THUNDERSTORMS CONTINUE TO DEVELOP OVER COLORADO AND MOVE NORTHEAST WITH A CONTINUED THREAT OF SEVERE WEATHER...MAINLY SOUTH OF INTERSTATE 80. COLE
Special weather statement, Aug 10, 8:37 PM MDT, 2 hours 3 minutes before
NEZ057>059-069>071-110300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 937 PM CDT TUE AUG 10 1999 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR KEITH COUNTY... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR KEITH COUNTY. A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 2 AM CDT (1 AM MDT) FOR CHASE...HAYES...PERKINS...FRONTIER AND LINCOLN COUNTIES. THUNDERSTORMS CONTINUE TO DEVELOP OVER COLORADO AND MOVE NORTHEAST WITH A CONTINUED THREAT OF SEVERE WEATHER...MAINLY SOUTH OF INTERSTATE 80. COLE
Local storm report, Aug 10, 9:11 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1011 PM CDT TUE AUG 10 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM 5 SSE NORTH PLATTE NE WIND DAMAGE
08/10/99 LINCOLN BARN DESTROYED BY HIGH
WINDS
DPLocal storm report, Aug 10, 9:11 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1011 PM CDT TUE AUG 10 1999
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM 5 SSE NORTH PLATTE NE WIND DAMAGE
08/10/99 LINCOLN BARN DESTROYED BY HIGH
WINDS
DPThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:25 PM MDT | Flash Flood Warning | LBF | Keith | 3 hr |
| Aug 10, 8:01 PM MDT | Flash Flood Warning | LBF | Perkins | 3 hr |
| Aug 10, 8:50 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 45 min |
| Aug 10, 9:24 PM MDT | Severe Thunderstorm Warning | LBF | Hayes, Lincoln | 61 min |
| Aug 10, 10:09 PM MDT | Severe Thunderstorm Warning | LBF | Frontier | 61 min |
Nearby
Flash Flood Warnings in Nebraska, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.